Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 167, NWS Wichita, KS

July 15, 2015Ellsworth County, Lincoln County, Russell County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 15, 2015, 3:08 AM CDT for Ellsworth County, Lincoln County, Russell County, Kansas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2015, 3:08 AM CDT (08:08 UTC)
Expired
Jul 15, 2015, 4:15 AM CDT
In force
67 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Ellsworth County, KS, Lincoln County, KS, Russell County, KS

The radar

The Grand Island radar (KUEX), 151 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1023 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1023 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
2580 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

946 
WUUS53 KICT 150808
SVRICT
KSC053-105-167-150915-
/O.NEW.KICT.SV.W.0167.150715T0808Z-150715T0915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
308 AM CDT WED JUL 15 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LINCOLN COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
  RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 415 AM CDT

* AT 308 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
  RUSSELL...MOVING EAST AT 30 MPH.

  HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  RUSSELL...WILSON...LUCAS...SYLVAN GROVE...LURAY...DORRANCE...
  MILBERGER...BUNKER HILL...PARADISE...WALDO...ASH GROVE...WILSON
  STATE PARK...WILSON LAKE AND RUSSELL AIRPORT.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 180 AND 216.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3870 9828 3870 9896 3913 9894 3913 9849
      3919 9849 3922 9826
TIME...MOT...LOC 0808Z 257DEG 27KT 3892 9871 

HAIL...0.75IN
WIND...70MPH
 
$$

JAKUB
4 follow-up statements
897 
WWUS53 KICT 150824
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
324 AM CDT WED JUL 15 2015

KSC053-105-167-150915-
/O.CON.KICT.SV.W.0167.000000T0000Z-150715T0915Z/
LINCOLN KS-ELLSWORTH KS-RUSSELL KS-
324 AM CDT WED JUL 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR WESTERN LINCOLN...NORTHWESTERN ELLSWORTH AND RUSSELL COUNTIES...

AT 324 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DORRANCE...OR
6 MILES NORTHWEST OF WILSON...MOVING EAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
RUSSELL...WILSON...LUCAS...SYLVAN GROVE...LURAY...DORRANCE...BUNKER
HILL...WALDO...ASH GROVE...WILSON STATE PARK...WILSON LAKE AND
RUSSELL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3870 9889 3913 9887 3913 9869 3912 9850
      3913 9850 3913 9849 3919 9849 3922 9826
      3870 9828
TIME...MOT...LOC 0824Z 260DEG 25KT 3891 9854 

HAIL...0.75IN
WIND...70MPH
 
$$

JAKUB
360 
WWUS53 KICT 150842
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
342 AM CDT WED JUL 15 2015

KSC053-105-167-150915-
/O.CON.KICT.SV.W.0167.000000T0000Z-150715T0915Z/
LINCOLN KS-ELLSWORTH KS-RUSSELL KS-
342 AM CDT WED JUL 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR WESTERN LINCOLN...NORTHWESTERN ELLSWORTH AND EASTERN RUSSELL
COUNTIES...

AT 342 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF WILSON...MOVING EAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
WILSON...LUCAS...SYLVAN GROVE...LURAY...DORRANCE...BUNKER HILL...ASH
GROVE...WILSON STATE PARK AND WILSON LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3870 9874 3913 9869 3912 9850 3913 9850
      3913 9849 3919 9849 3922 9826 3870 9828
TIME...MOT...LOC 0842Z 257DEG 27KT 3889 9838 

HAIL...0.75IN
WIND...70MPH
 
$$

JAKUB
925 
WWUS53 KICT 150901
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
401 AM CDT WED JUL 15 2015

KSC167-150911-
/O.CAN.KICT.SV.W.0167.000000T0000Z-150715T0915Z/
RUSSELL KS-
401 AM CDT WED JUL 15 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RUSSELL COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3870 9828 3870 9849 3919 9849 3922 9826
TIME...MOT...LOC 0901Z 270DEG 27KT 3892 9820 

$$

KSC053-105-150915-
/O.CON.KICT.SV.W.0167.000000T0000Z-150715T0915Z/
LINCOLN KS-ELLSWORTH KS-
401 AM CDT WED JUL 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR WESTERN LINCOLN AND NORTHWESTERN ELLSWORTH COUNTIES...

AT 401 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
LINCOLN...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WILSON...SYLVAN GROVE...ASH GROVE...WILSON STATE PARK AND WILSON
LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3870 9828 3870 9849 3919 9849 3922 9826
TIME...MOT...LOC 0901Z 270DEG 27KT 3892 9820 

HAIL...<.75IN
WIND...60MPH
 
$$

JAKUB
304 
WWUS53 KICT 150906
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
406 AM CDT WED JUL 15 2015

KSC053-105-150916-
/O.EXP.KICT.SV.W.0167.000000T0000Z-150715T0915Z/
LINCOLN KS-ELLSWORTH KS-
406 AM CDT WED JUL 15 2015

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LINCOLN AND
NORTHWESTERN ELLSWORTH COUNTIES WILL EXPIRE AT 415 AM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3870 9828 3870 9849 3919 9849 3922 9826
TIME...MOT...LOC 0905Z 257DEG 27KT 3892 9820 

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 12:21 AM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jul 15, 12:21 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1221 AM CDT WED JUL 15 2015

...UPDATED FOR 06Z AVIATION DISCUSSION...

.SYNOPSIS...
ISSUED AT 151 PM CDT TUE JUL 14 2015

THE FORECAST AREA REMAINS ON THE NORTHERN PERIPHERY OF THE
SUBTROPICAL RIDGE WHERE THE STRONGER WESTERLIES/PLUME OF TROPICAL
MOISTURE REMAINS INTACT.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 151 PM CDT TUE JUL 14 2015

THE AIRMASS WILL BECOME INCREASINGLY UNSTABLE LATE THIS
AFTERNOON/EVENING AS LOW LEVEL SOUTHEAST WINDS ADVECT LOWER 70
DEWPOINT TEMPERATURES BACK INTO MUCH OF SOUTH CENTRAL AND PORTIONS
OF CENTRAL KS IN THE WAKE OF THE MORNING MCS. SCATTERED THUNDERSTORM
ACTIVITY IS EXPECTED TO DEVELOP WITHIN THE STRONGER LOW LEVEL
CONVERGENCE NEAR THE SFC TROUGH OVER THE HIGH PLAINS LATE THIS
AFTERNOON/EVENING AND PROPAGATE EASTWARD TOWARD THE INSTABILITY
AXIS ACROSS CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS TONIGHT
POTENTIALLY IMPACTING SOUTHEAST KANSAS LATE TONIGHT. MAINTAINED
THE HIGHEST POPS ACROSS CENTRAL KS WHERE THE BETTER MOISTURE
TRANSPORT IS PROGGED BUT THE ACTIVITY MAY PROPAGATE FURTHER SOUTH
AND EAST ALONG THE EASTERN PERIPHERY OF THE MID LVL THERMAL RIDGE
SIMILAR TO THE PREVIOUS NIGHT AND MAINTAINED SOME LOW POPS ACROSS
SOUTHEAST KS TO ACCOUNT FOR THIS SCENARIO.

THE DIFFUSE SYNOPTIC BOUNDARY IS PROGGED TO MEANDER OVER
CENTRAL/NORTHERN KS AGAIN ON WED AND WED EVENING AND MAY PROVIDE A
FOCUS FOR DEEP MOIST CONVECTION ONCE AGAIN AS A MORE ROBUST
SHORTWAVE TROUGH LIFTS OVER THE CENTRAL HIGH PLAINS. CONFIDENCE ON
WHERE THE BOUNDARY IS DURING THE AFTERNOON HOURS REMAINS QUITE LOW
BUT MAINTAINED WIDELY SCATTERED POPS WEIGHTED ACROSS THE NORTHERN
PORTIONS OF THE FORECAST AREA OVER CENTRAL KS THROUGH WED NIGHT.
FURTHER SOUTH...INCREASING CINH SHOULD LIMIT STORM COVERAGE. HEAT
INDICES MAY CLIMB INTO THE 100-103 RANGE ACROSS MUCH OF THE AREA.

THU-FRI...MAINTAINED LOW POPS ACROSS CENTRAL/PORTIONS OF SOUTH
CENTRAL KS ON THURSDAY ALONG A DIFFUSE SFC TROUGH AXIS ALTHOUGH
LARGE-SCALE FORCING FOR SUBSIDENCE IS EXPECTED IN THE WAKE OF
SHORTWAVE TROUGH. AN ISOLATED/WIDELY SCATTERED DIURNAL STORM WILL BE
POSSIBLE DURING PEAK HEATING POSSIBLY LINGERING INTO THE EVENING
HOURS. MOST HEAT INDICES ARE EXPECTED TO RANGE FROM 100-105
DEGREES SO A HEADLINE IS NOT PLANNED AT THIS TIME. HEAT INDICES
ON FRIDAY MAY APPROACH ADVISORY CRITERIA ONCE AGAIN WITH VALUES
FORECAST IN THE 103-107 DEGREE RANGE. MAINTAINED DRY WEATHER
CONDITIONS ON FRIDAY BUT THE PATTERN REMAINS FAIRLY UNCHANGED AND
AN ISOLATED DIURNALLY DRIVEN STORM WILL BE HARD TO RULE OUT.

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 151 PM CDT TUE JUL 14 2015

THE SUBTROPICAL RIDGE IS PROGGED TO REMAIN ACROSS THE SOUTHERN
PLAINS STATES AT THE BEGINNING OF THE PERIOD KEEPING THE CENTRAL
PLAINS REGION ON THE SOUTHERN PERIPHERY OF THE STRONGER
FLOW/TROPICAL PLUME. A SUBTLE SHIFT NORTH/SOUTH WOULD
DECREASE/INCREASE OUR STORM COVERAGE. THE ECMWF BREAKS THE
MID/UPPER RIDGE DOWN ON SUNDAY AS A VIGOROUS TROUGH TRANSLATES
EASTWARD ACROSS THE NORTHERN PLAINS STATES WHILE THE GFS SOLUTION
IS SLOWER...NOT BREAKING DOWN THE RIDGE UNTIL MONDAY. EITHER
WAY...HIGHER PROBABILITIES FOR DEEP MOIST CONVECTION ARE EXPECTED
ALONG THE FROPA WITH A RETURN TO MORE SEASONABLE TEMPERATURES
TOWARD THE END OF THE PERIOD.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1222 AM CDT WED JUL 15 2015

LINE OF (+)TSRA MOVG ENE~25KTS ACRS WRN KS SHOULD ARRIVE KRSL &
KSLN ~09Z. POSSESS SUFFICIENT CONFIDENCE TO ASSIGN "TEMPO
VRB25G35KT 3SM TSRA" TO BOTH TERMINALS FROM 07Z-09Z AT KRSL &
09Z-11Z AT KSLN. BE LOOKING FOR UPDATES ON THESE FACETS OF THE
FCST AS THESE PERIODS DRAW NEARER. AS A "LEAD" MID-LVL SHORTWAVE
SCOOTS NE FROM WRN KS TO THE NC KS/SC NEBRASKA BORDER THIS MRNG A
STATIONARY FRONT DRAPED IN AN E-W MANNER CLOSE TO I-70 WOULD
UNDERGO WARM FRONTOGENESIS 12Z-15Z WITH THE FRONT POSSIBLY
REACHING THE KS/NEBRASKA EARLY THIS AFTN. PER THESE REASONS HAVE
LIMITED "VCTS/TSRA" ASSIGNMENT TO THE KRSL & KSLN TERMINALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    75  97  75  98 /  10  10  20  10
HUTCHINSON      75  99  75 100 /  10  20  20  10
NEWTON          75  97  75  98 /  10  10  20  10
ELDORADO        75  95  75  96 /  10  10  20  10
WINFIELD-KWLD   75  96  75  97 /  10   0  20  10
RUSSELL         72  96  72 100 /  50  30  20  10
GREAT BEND      73  97  73 100 /  40  20  20  10
SALINA          74 101  75 102 /  40  20  20  10
MCPHERSON       74  98  75  99 /  20  20  20  10
COFFEYVILLE     75  94  75  95 /  10  10  10  10
CHANUTE         74  92  75  93 /  10  10  20  10
IOLA            74  92  75  93 /  10  10  30  10
PARSONS-KPPF    75  93  75  94 /  10  10  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 14, 8:40 PM CDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
840 PM CDT TUE JUL 14 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-160145-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
840 PM CDT TUE JUL 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVER
PRIMARILY CENTRAL KANSAS. HAIL AS LARGE AS GOLFBALLS...60 TO 70
MPH WINDS...AND TORRENTIAL RAINS ARE ALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDICES FROM 100 TO 105 ARE EXPECTED TO PERSIST ACROSS MUCH
OF THE AREA THROUGH SUNDAY.

HIT OR MISS THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST
THROUGH MUCH OF THE UPCOMING WEEK...MAINLY DURING THE EVENING AND
OVERNIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A
FEW THUNDERSTORMS MAY PRODUCE HAIL CLOSE TO ONE INCH DIAMETER AND
WINDS AROUND 55 MPH.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, Jul 15, 2:05 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
205 AM CDT WED JUL 15 2015

KSZ032-047-150745-
RUSSELL KS-BARTON KS-
205 AM CDT WED JUL 15 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN RUSSELL COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN BARTON COUNTY IN CENTRAL KANSAS...

* UNTIL 245 AM CDT

* AT 200 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
  SOUTHWEST OF CODELL TO NEAR SCHOENCHEN...AND MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND GUSTS UP TO 50 MPH ARE POSSIBLE
WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  RUSSELL...GORHAM...MILBERGER...PARADISE...GALATIA...WALDO AND
  RUSSELL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3913 9904 3913 9880 3862 9880 3862 9903
      3872 9904
TIME...MOT...LOC 0700Z 255DEG 26KT 3913 9927 3872 9926

ES
Special weather statement, Jul 15, 2:52 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
252 AM CDT WED JUL 15 2015

KSZ032-150830-
RUSSELL KS-
252 AM CDT WED JUL 15 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 330 AM CDT

* AT 248 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER RUSSELL...MOVING EAST AT 35
  MPH.

HAIL THE SIZE OF DIMES AND 40 TO 50 MPH GUSTS ARE BOTH POSSIBLE WITH
THIS THUNDERSTORM.

* LOCATIONS IMPACTED INCLUDE...
  RUSSELL...LUCAS...DORRANCE...BUNKER HILL...WILSON STATE PARK...
  WILSON LAKE AND RUSSELL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3911 9849 3879 9849 3875 9897 3899 9904
TIME...MOT...LOC 0748Z 259DEG 35KT 3890 9882

ES
Special weather statement, Jul 15, 3:04 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
304 AM CDT WED JUL 15 2015

KSZ033-150900-
LINCOLN KS-
304 AM CDT WED JUL 15 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  LINCOLN COUNTY IN CENTRAL KANSAS...

* UNTIL 400 AM CDT

* AT 304 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR LUCAS...OR 14 MILES NORTH OF
  WILSON...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LINCOLN...SYLVAN GROVE...BEVERLY...BARNARD...ASH GROVE AND
  WESTFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3922 9793 3887 9793 3887 9848 3922 9849
TIME...MOT...LOC 0804Z 257DEG 28KT 3904 9848

JAKUB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 2:05 AM CDTSpecial Weather StatementICTRussell40 min
Jul 15, 2:52 AM CDTSpecial Weather StatementICTRussell38 min
Jul 15, 3:04 AM CDTSpecial Weather StatementICTLincoln56 min
Jul 15, 3:23 AM CDTSpecial Weather StatementICTBarton, Ellsworth, Rice37 min
Jul 15, 3:31 AM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Saline59 min
Jul 15, 4:23 AM CDTSpecial Weather StatementICTSaline52 min
Jul 15, 4:27 AM CDTSpecial Weather StatementICTMcPherson33 min
Jul 15, 6:11 PM CDTSpecial Weather StatementICTBarton34 min
Jul 15, 6:47 PM CDTSpecial Weather StatementICTRussell28 min
Jul 15, 6:57 PM CDTSevere Thunderstorm WarningICTRussell33 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.